Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Burlington, VT

June 20, 2016Clinton County, Essex County, New York; 6 counties in Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 20, 2016, 11:52 PM EDT for Clinton County, Essex County, New York; 6 counties in Vermont. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 11:52 PM EDT (03:52 UTC)
Expired
Jun 21, 2016, 12:31 AM EDT
In force
39 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 17 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:54 PM EDTTSTM WND DMG3 Ese South Hero, VTMULTIPLE TREES DOWN ALONG ROUTE 2 NEAR SAND BAR STATE PARK
Jun 20, 11:55 PM EDTTSTM WND DMG2 Ne South Burlington, VTTREE DOWN
Jun 21, 12:00 AM EDTTSTM WND GST 531 W Colchester Point, VTMESONET STATION COLCHESTER REEF /UVM02/.
Jun 21, 12:00 AM EDTNON-TSTM WND GST 531 W Colchester Point, VTMESONET STATION COLCHESTER REEF /UVM02/.
Jun 21, 12:10 AM EDTTSTM WND DMGUnderhill, VT60 FOOT PINE TREE DOWN ON RACEWAY ROAD
Jun 21, 12:23 AM EDTTSTM WND DMGCambridge, VTTREE ON POWERLINES RESULTING IN 57 PEOPLE WITHOUT POWER
Jun 21, 12:23 AM EDTTSTM WND DMGStowe, VTTREE ON POWERLINES RESULTED IN 11 CUSTOMERS WITHOUT POWER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 8:06 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS51 KBTV 210352
SVRBTV
NYC019-031-VTC001-007-011-013-015-023-210445-
/O.NEW.KBTV.SV.W.0005.160621T0352Z-160621T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1152 PM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...
  WESTERN LAMOILLE COUNTY IN NORTHWESTERN VERMONT...
  SOUTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  CHITTENDEN COUNTY IN NORTHWESTERN VERMONT...
  NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHWESTERN VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 1245 AM EDT

* AT 1152 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PLATTSBURGH INTERNATIONAL AIRPORT TO 6 MILES
  NORTHEAST OF WILLSBORO TO PANTON...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...PLATTSBURGH
  INTERNATIONAL AIRPORT...BURLINGTON INTERNATIONAL AIRPORT...
  WILLISTON...WINOOSKI...SHELBURNE...JERICHO...HINESBURG...STOWE...
  FAIRFAX...RICHMOND...CHARLOTTE...UNDERHILL...WESTFORD...
  HUNTINGTON...MIDDLESEX...MORETOWN AND SOUTH HERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4445 7256 4423 7268 4424 7332 4442 7332
      4467 7351 4474 7281
TIME...MOT...LOC 0352Z 265DEG 34KT 4466 7349 4443 7333 4415 7332 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
023 
WWUS51 KBTV 210414
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1214 AM EDT TUE JUN 21 2016

NYC019-031-VTC013-210423-
/O.CAN.KBTV.SV.W.0005.000000T0000Z-160621T0445Z/
CLINTON NY-ESSEX NY-GRAND ISLE VT-
1214 AM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON...
NORTHEASTERN ESSEX AND SOUTHERN GRAND ISLE COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4445 7256 4423 7268 4424 7311 4447 7321
      4469 7321 4474 7281
TIME...MOT...LOC 0413Z 270DEG 52KT 4468 7284 4445 7268 4425 7264 

$$

VTC001-007-011-015-023-210445-
/O.CON.KBTV.SV.W.0005.000000T0000Z-160621T0445Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-FRANKLIN VT-ADDISON VT-
1214 AM EDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR WESTERN LAMOILLE...CHITTENDEN...NORTHWESTERN WASHINGTON...
SOUTHWESTERN FRANKLIN AND NORTH CENTRAL ADDISON COUNTIES...

AT 1213 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAMBRIDGE TO STOWE TO NEAR MONTPELIER...MOVING
EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...BURLINGTON
INTERNATIONAL AIRPORT...WILLISTON...WINOOSKI...JERICHO...HINESBURG...
STOWE...FAIRFAX...RICHMOND...UNDERHILL...WESTFORD...HUNTINGTON...
MIDDLESEX...MORETOWN...FLETCHER...BOLTON...ST. GEORGE AND WATERVILLE.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE CHAMPLAIN...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4445 7256 4423 7268 4424 7311 4447 7321
      4469 7321 4474 7281
TIME...MOT...LOC 0413Z 270DEG 52KT 4468 7284 4445 7268 4425 7264 

HAIL...<.75IN
WIND...60MPH
 
$$
239 
WWUS51 KBTV 210431
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1231 AM EDT TUE JUN 21 2016

VTC001-007-011-015-023-210440-
/O.CAN.KBTV.SV.W.0005.000000T0000Z-160621T0445Z/
LAMOILLE VT-CHITTENDEN VT-WASHINGTON VT-FRANKLIN VT-ADDISON VT-
1231 AM EDT TUE JUN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOILLE...
CHITTENDEN...NORTHWESTERN WASHINGTON...SOUTHWESTERN FRANKLIN AND
NORTH CENTRAL ADDISON COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4445 7256 4423 7268 4424 7311 4447 7321
      4469 7321 4474 7281
TIME...MOT...LOC 0428Z 265DEG 34KT 4469 7263 4446 7247 4426 7243 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:29 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 20, 10:29 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1029 PM EDT Mon Jun 20 2016

.SYNOPSIS...
A strong cold front will move through the north country overnight
with showers and thunderstorms. Some thunderstorms could produce
some strong gusty winds over northern New York. Cooler temperatures
will be over the north country from Tuesday through Friday, with
highs mainly in the 70s.

&&

.NEAR TERM /UNTIL 6 PM TUESDAY EVENING/...
As of 1024 PM EDT Monday...Severe thunderstorm watch #277 remains
in effect through 04Z for nrn NY for potential localized damaging
winds. Strong mid-level height falls and associated 40-50kt sfc-
6km bulk shear is impinging on nrn NY from the west at 02z, with
ongoing convective storm clusters and small-scale bows across St.
Lawrence/Jefferson/Lewis counties east of Lake Ontario at 0215Z.
The observed 00Z soundings at BUF and ALB had MUCAPE values of
1800 J/kg and 100 J/kg, respectively, with the air mass to the
east significantly drier. In the St. Lawrence valley, 2-m
dewpoints are in the low to mid-60s. Best SVR threat exists across
nrn NY. Further east, combination of upr- 50s surface dewpoints
and onset of diurnal cooling cycle will result in weakening of
convective storms as activity pushes into the Champlain Valley by
04Z or so, and should preclude severe potential across VT. Strong
sfc-6km bulk shear and possible bow segments supports wind damage
as primary severe threat next 1-2 hours. Will see weaker broken
line of shower and t-storm activity cross central/ern VT and exit
by 06-07Z.

Expecting mainly sunny skies on Tuesday as drier air and cooler
temperatures move into the region following frontal passage
overnight. Winds on Tuesday will be westerly 10-15 mph, with a few
gusts near 20 mph.

&&

.SHORT TERM /6 PM TUESDAY EVENING THROUGH WEDNESDAY/...
As of 303 PM EDT Monday...Overall idea from the previous forecast
remains intact with the North Country's weather largely being
dominated by an upper level trough over eastern Canada. For the
most part, conditions will be fairly dry under west/southwest
flow, but as a cold pool aloft dips over the area Wednesday
coinciding with a weak shortwave rotating through the base of the
trough, some daytime instability showers will be possible along
with an outside chance of some rumbles of thunder. Temperatures
will be noticeably cooler than the past several days, though only
slightly below normal with lows Tuesday/Wednesday nights in the
mid 40s to low 50s, and highs Wednesday in the mid/upper 60s to
low 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 303 PM EDT Monday...Upper trough aforementioned in the
short term continues to swing through the North Country on
Thursday with consensus amongst the latest global models
indicating the last bit of shortwave energy rounding the base of
the trough swings far enough south to keep the majority of the
forecast area dry. Thereafter, dry and warm conditions return as
surface high pressure and upper level ridging become reestablished
over the eastern CONUS right through the weekend. Rising heights
through the period will lead to temperatures warming back to above
normal levels under partly sunny/clear skies with max temps near
normal in the mid 70s to near 80 for Friday, then above normal
over the weekend in the mid to upper 80s. An approaching cold
front will renew chances for showers/storms late Sunday night into
Monday.

&&

.AVIATION /03Z Tuesday THROUGH Saturday/...
Through 00z Wednesday...Cold front will bring scattered showers
and thunderstorms across the NRN NY TAF locations mainly
0030Z-0300Z, and across VT TAF locations mainly 03-06Z. Brief IFR
possible with gusty westerly winds and heavy downpours at the TAF
locations. Localized strong to severe thunderstorms possible.
Expecting mainly VFR conditions after 07Z through the end of the
TAF period. SFC Winds S-SW, becoming west during the day Tuesday
generally 10-15 kt.

Outlook 00z Wednesday through Saturday...Mainly VFR conditions
expected through the period.

&&

.MARINE...
A LAKE WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT.

Strong southerly winds of 15 to 25 knots will affect Lake
Champlain this evening and overnight. Wave heights will increase
to around 3 feet, especially across the broad lake and southward
facing bays and inlets.

Also, showers and thunderstorms are expected to move into the
Champlain Valley between 8pm and 10pm, exiting east after
midnight.

&&

.EQUIPMENT...
As of 703 AM EDT Monday...The Rutland/Southern VT Regional Airport
(RUT) AWOS has stopped transmitting observations as of last night.
FAA AOCC is aware of the outage but there is no estimated return
to service at this time.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...WGH
NEAR TERM...Banacos/WGH
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...WGH
MARINE...
EQUIPMENT...Loconto
Hazardous weather outlook, Jun 20, 8:12 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
812 PM EDT MON JUN 20 2016

NYZ026>031-034-035-087-220015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-
812 PM EDT MON JUN 20 2016

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ001-002-005-006-008-009-016>018-220015-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON-
WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
812 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHWEST
VERMONT.

.DAY ONE...TONIGHT.

A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO
PORTIONS OF WESTERN AND CENTRAL VERMONT BETWEEN 930 PM AND
MIDNIGHT. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP
TO 45 MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ003-004-007-010>012-019-220015-
ORLEANS-ESSEX-CALEDONIA-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN RUTLAND-
812 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

A COLD FRONT IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO
PORTIONS OF EASTERN AND SOUTH-CENTRAL VERMONT BETWEEN 11 PM AND 1
AM. A FEW STRONG STORMS ARE POSSIBLE...WITH GUSTY WINDS UP TO 45
MPH. BRIEF HEAVY DOWNPOURS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

In the hours before

Special weather statement, Jun 20, 8:31 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 PM EDT MON JUN 20 2016

NYZ029-087-210130-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
831 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY...

AT 830 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
REDWOOD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOUVERNEUR...FOWLER...CRANBERRY LAKE...DEGRASSE...STAR LAKE...
OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...ALDRICH...
BALMAT...LOWER OSWEGATCHIE...TALCVILLE...WEST FOWLER...NEWTON
FALLS...SOUTH EDWARDS...FULLERVILLE AND SHURTLEFF.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4438 7475 4412 7474 4414 7527 4435 7574
TIME...MOT...LOC 0030Z 270DEG 40KT 4426 7568

LAHIFF
Special weather statement, Jun 20, 9:19 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
919 PM EDT MON JUN 20 2016

NYZ029-087-210215-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
919 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
LAWRENCE COUNTY...

AT 918 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF REDWOOD TO 7 MILES
NORTHWEST OF KRING POINT STATE PARK TO NEAR WELLESLEY ISLAND STATE
PARK. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OGDENSBURG...CANTON...GOUVERNEUR...DE KALB...HEUVELTON...
EDWARDSVILLE...LISBON...RUSSELL...DE PEYSTER...ROSSIE...EDWARDS...
HERMON...RENSSELAER FALLS...RICHVILLE...HAMMOND...SOUTH RUSSELL...
EAST DE KALB...NORTH GOUVERNEUR...DE KALB JUNCTION AND NORTH HAMMOND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4441 7579 4442 7579 4442 7581 4443 7577
      4444 7578 4445 7575 4445 7577 4447 7577
      4447 7578 4451 7575 4471 7547 4473 7545
      4475 7528 4452 7514 4430 7509 4427 7556
      4440 7583
TIME...MOT...LOC 0118Z 262DEG 34KT 4457 7604 4444 7596 4434 7594

LAHIFF
Special weather statement, Jun 20, 9:33 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
933 PM EDT MON JUN 20 2016

NYZ029-030-034-210230-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHERN FRANKLIN-
933 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LAWRENCE AND
SOUTHWESTERN FRANKLIN COUNTIES...

AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRANBERRY
LAKE... MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ADIRONDACK REGIONAL AIRPORT...PIERCEFIELD...CRANBERRY LAKE...
HORSESHOE LAKE...CHILDWOLD...AXTON LANDING...CONIFER...LAKE CLEAR...
WAWBEEK...SARANAC INN...COREYS...GALE AND SHURTLEFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4432 7494 4439 7415 4408 7416 4409 7428
      4412 7428 4410 7447 4414 7495
TIME...MOT...LOC 0132Z 272DEG 30KT 4423 7485

LAHIFF
Special weather statement, Jun 20, 9:58 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
958 PM EDT MON JUN 20 2016

NYZ029-030-034-087-210300-
SOUTHEASTERN ST. LAWRENCE-WESTERN ESSEX-SOUTHWESTERN ST.
LAWRENCE-SOUTHERN FRANKLIN-
958 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LAWRENCE AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 957 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES WEST OF DEGRASSE TO 6 MILES EAST
OF FOWLER TO 12 MILES WEST OF STAR LAKE. MOVEMENT WAS EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PIERCEFIELD...CRANBERRY LAKE...DEGRASSE...HORSESHOE LAKE...STAR
LAKE...OSWEGATCHIE...FINE...PITCAIRN...EDWARDS...WANAKENA...
ALDRICH...SOUTH RUSSELL...LOWER OSWEGATCHIE...TALCVILLE...GALE...
CHILDWOLD...AXTON LANDING...CONIFER...WAWBEEK AND SARANAC INN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN NEW YORK.

LAT...LON 4440 7531 4440 7428 4412 7428 4405 7507
      4418 7536
TIME...MOT...LOC 0157Z 277DEG 44KT 4436 7526 4426 7526 4414 7529

LAHIFF
Local storm report, Jun 20, 11:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1111 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND DMG     STAR LAKE               44.16N  75.03W
06/20/2016                   ST. LAWRENCE       NY   UTILITY COMPANY

            POWER LINES DOWN WITH 800 CUSTOMERS IMPACTED.

&&

EVENT NUMBER BTV1600523

TABER
Special weather statement, Jun 20, 11:27 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1127 PM EDT MON JUN 20 2016

NYZ028-030-031-034-035-VTZ001-002-005-006-008-009-012-016>018-210430-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-EASTERN
CLINTON-EASTERN ESSEX-WINDSOR-EASTERN FRANKLIN-EASTERN
ADDISON-WESTERN ADDISON-WASHINGTON-LAMOILLE-WESTERN
CHITTENDEN-EASTERN CHITTENDEN-GRAND ISLE-WESTERN FRANKLIN-
1127 PM EDT MON JUN 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLINTON...
EASTERN ESSEX...WESTERN LAMOILLE...SOUTHERN GRAND ISLE...
CHITTENDEN...WESTERN WASHINGTON...SOUTHWESTERN FRANKLIN AND ADDISON
COUNTIES...

AT 1127 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PEASLEEVILLE TO 8 MILES WEST OF
WILLSBORO TO NEAR ELIZABETHTOWN TO NEAR SCHROON LAKE. MOVEMENT WAS
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BURLINGTON...COLCHESTER...ESSEX JUNCTION...MONTPELIER...
BRISTOL...PLATTSBURGH INTERNATIONAL AIRPORT...BURLINGTON
INTERNATIONAL AIRPORT...ESSEX...ADDISON...WILLISTON...WINOOSKI...
SHELBURNE...PERU...GRAND ISLE...JERICHO...HINESBURG...STOWE...
FAIRFAX...RICHMOND AND CHARLOTTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4433 7250 4388 7290 4380 7399 4432 7376
      4468 7397 4477 7273
TIME...MOT...LOC 0327Z 259DEG 44KT 4464 7373 4435 7355 4416 7359 4387
7382

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:31 PM EDTSpecial Weather StatementBTVSt. Lawrence59 min
Jun 20, 9:19 PM EDTSpecial Weather StatementBTVSt. Lawrence56 min
Jun 20, 9:33 PM EDTSpecial Weather StatementBTVFranklin57 min
Jun 20, 9:58 PM EDTSpecial Weather StatementBTVSt. Lawrence62 min
Jun 20, 10:10 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence35 min
Jun 20, 10:43 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence47 min
Jun 20, 11:27 PM EDTSpecial Weather StatementBTVEssex63 min
Jun 21, 12:20 AM EDTSevere Thunderstorm WarningBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.